Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Black Outs

Please if anyone has experienced anything like this I would appreciate your in-put so much.
In the 20 years that I have been dealing with chronic pain, I have for several reasons
tried a lot of different meds. for pain, sleep on and on.
The problem is I have terrible side effects one of which is black outs.
I have woke up doing the following:
Drinking jewelry cleaner, microwaving a thick chain, pouring coffee down inside my stove hot plate,
gun to my head on and on. Very very upsetting to say the least.
This pain clinic I just recently joined I explained my condition he just brushed it off. Then two weeks
ago he gave me the Cymbalta which I reminded him of previous blackouts. He said he had never
heard of it but he still wanted me to try the meds he felt I would be ok. Well I am following their golden
rules so I try it and woke up cutting my meds (pain meds, calcium, nexium, etc. in my pill case).
I had my cutting board out and I guess during the cutting I had mixed Gatorade in to the combination.
That was it no more I am done I should have known better. The next visit I told him what happened
he couldn't believe it and guess what he asked if I was still taking them. Really!!!!! what do you think.
Didn't say that I told him sure next thing I would do is burn my house down for all I know.
Sure don't take the horrible pain pill but take all this other junk that has all the (sure only a small %
of side effects) right?
Anyway just wanted to know if any of you every heard of or experienced this.
Hope you have some honest sunshine in your life.


  • PEDMMPPEDMM Posts: 39
    edited 02/19/2014 - 5:59 PM
    From what meds do you think are causing this side effects? The reason I ask is because I take a lot of meds, for pain to muscle relaxers to blood pressure. And I have had some episodes of me waking up and being in my living room with me doing some strange things. I've slept walked too. Woe up with a loaf of bread laid out on our kitchen counter with peanut butter on each and every piece of bread. I have had a real bad fall episode waking up and not being where I was supposedly laying down at. Now I take pain meds oxycodone, fentanyl patch, soma, lorazapam, and blood press meds and some for sugar, diabetes. Do you take any of those? I hope it helps to know that it could be our meds giving us these side effects. Let me know if you find out anything else thanks good luck.
  • dilaurodilauro ConnecticutPosts: 9,849
    things using Ambien.
    Things that were dangerous, but I had no idea I was doing something. For example, putting bacon, popcorn frozen shrimp and grape nuts in a skillet, on high heat and then going back to bed.

    Need less to say, I have never taken Ambien again.
    Ron DiLauro Spine-Health System Administrator
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
  • thoracic spine painthoracic spine pain Posts: 566
    edited 02/19/2014 - 7:15 PM
    Hope, you can look up drug interactions on drugs.com - just type in the drugs you are taking in combination on the drug interaction checker. Then press the search button.

    My GP combined Cymbalta with Amitryptaline and I thought I was going to die. I usually check my meds but didn't this time. It turns out cymbalta and amitryptaline can have enormous side effects including death.

    SSRI's like Cymbalta and Soma can also react with blood thinners. Just search the web for your medications and interactions, especially if you are taking any type of SSRI with other medications.

    My GP knows I am allergic to SSRI's, they do something weird to my brain. Anyway after 2 weeks of thinking I was at death's door, I went blind for hours - couldn't see anything except black that scared the *** out of me but I was too ill to go to my GP. I missed 2 interstate trips for work - no way could I go to work, eventually I read the packet and Cymbalta is an SSRI.

    There is a site called SSRI stories on the internet.
    If you want to hear what people have done when they were on SSRI's that is a good place to look.

    I am not only allergic to them I disagree with the principles of what they are supposed to do to your brain.

    I would never take any SSRI because of the side effects they can have.

    A lot of people swear by SSRI's - like prozac, they are serotonin uptake inhibitors and your brain is supposed to make more serotonin by tricking your brain into thinking it is not making any so it will produce more and make you happy. They don't work for me.

    A Dr runs the SSRI stories websites. I think SSRI's can be dangerous medications and I think the premise is wrong about SSRI's - the way they are supposed to work doesn't make common sense to me. That is just my opinion, I'm not a Dr, and many people think SSRI's have saved their lives.

    If you read SSRI stories don't think you'll want to take them either. I always research my medications now due to that experience and check all my meds for interactions and contraindications on the drugs.com web site. I never want that to happen again. Tell your GP to read SSRI stories if he has never heard of bad interactions of SSRI's. There is a lot of evidence that some people cannot tolerate them.
  • Hi
    I am so glad to hear that others experienced these reactions but on the other hand sorry to.
    It is the most horrible feeling to think you have walked in your sleep and end up doing such dangerous stuff.
    I did have a reaction to Fentanyl Patch I had a gun to my head when I came out of it. (We don't keep it
    out now it is in a locked safe of which I do not know the combination).
    You may not have a reaction to it like so many others we all react different to meds.
    Thanks for that great information on the web-sites to review drugs I will use it. I always read the side effects
    before taking a med to make sure I watch for reactions. The trouble is such as my current Pain Doctor he
    did not care he wanted me to take the Cymbalta period even after I had a black out using it.
    I have had reactions also not being able to breath, blisters, headaches, blood vessels popping out on my arms, major stomach issues, no sleep the list goes on. My husband has had it he said to tell the Doctors that is it. He doesn't know
    the real world.
    Anyway please be careful and thanks so much for making me feel like I am not a freak.
    Have lots of sunshine I pray.
  • paininohioppaininohio Posts: 240
    edited 02/20/2014 - 2:49 AM
    Hope, I'm surprised your pharmacist didn't catch any interactions, they are really the last line of defense for stuff like that. My husband takes an SSRI and does wonderfully on it, it has helped him dramatically. Me - I can't take them, they make me real weird, angry to the point of rage. But like everyone has said, everyone reacts to meds differently. I do hope your feeling better.
  • anisa69aanisa69 Posts: 55
    edited 02/25/2014 - 5:36 AM
    I take about 7 medications. 60mg morphine sulf er, 8mg dilaudid, 200mg synthroid,5000mg but D, 10mg Ambein. Maxalt for migraine. Topamax . I have never really had side effects except forgetting..
    You agree not to submit or post material that is harassing, libelous, abusive, threatening, harmful, vulgar, obscene or otherwise objectionable in any manner or nature to forums on Spine-health.com.
    Female 44 survivor of thyroid cancer...just had two surgeries for breast cancer and chronic back pain. Live in upstate ny. On 8mg dilaudid 6 a day and 60mg morphine sulf er 2x day
Sign In or Register to comment.